Oklahoma, 2014Heavy Snow and Winter Weather in Oklahoma, December 27, 2014
December 27, 2014 · NWS OUN · 10 events in 10 counties and zones
A strong cold front moved through Oklahoma and north Texas early on the 27th. Several post frontal snowbands developed across southwestern and central Oklahoma.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through Oklahoma and north Texas early on the 27th. Several post frontal snowbands developed across southwestern and central Oklahoma. Snow accumulations of 1 to 6 inches were reported with these snowbands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 27, 1:29 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 27, 1:29 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
129 AM CST SAT DEC 27 2014
.UPDATE...
UPDATE TO PRECIP/WX THROUGH 12Z...
&&
.DISCUSSION...
QUICK MORNING UPDATE FOR PRECIP/WX THROUGH 12Z THIS MORNING.
OBSERVING RADAR TRENDS AND LIMITED REPORTS FROM MPING THIS AM...
THE NARROW LINE OF PRECIP THAT HAS DEVELOPED BETWEEN THE I-44 AND
I-35 CORRIDORS IS PRIMARILY RAIN... WITH SOME SLEET/SNOW MIXED
IN. A FEW MPING REPORTS AND RAP BUFR SOUNDINGS SUPPORT THIS... AS
A WARM LAYER REMAINS PRESENT AROUND 800-850MB. SFC TEMPS REMAIN
WELL ABOVE FREEZING... SO EXPECT NO ISSUES WITH REGARDS TO TRAVEL.
07Z SFC ANALYSIS HAS THE COLD FRONT PUSHING INTO FAR SERN OK...
WITH THE FREEZING LINE NEAR AN ERICK TO WATONGA TO CHEROKEE LINE
IN NWRN OK. GUIDANCE FROM THE HRRR... RAP AND WRF STILL DEVELOP A
LIGHT BAND OF SNOW FROM SWRN OK INTO CENTRAL OK THROUGH SUNRISE.
ANY ACCUMULATIONS WILL BE MINOR... A DUSTING TO A QUARTER OF AN
INCH AS SFC TEMPS WILL REMAIN AT OR JUST ABOVE FREEZING. 2 INCH
SOIL TEMPS FROM THE OKMESONET AT 115 AM ARE STILL IN THE LOW TO
MID 40S. EXPECT MINOR TO NO IMPACT ON TRAFFIC AT THIS TIME.
JTK
&&
.PREV DISCUSSION... /ISSUED 914 PM CST FRI DEC 26 2014/
UPDATE...
MADE MINOR ADJUSTMENTS TO POPS OVERNIGHT AS RADAR TRENDS SUGGEST
CHANCES FOR -SN HAVE DECREASED SOMEWHAT ACROSS FAR NORTHWESTERN
OKLAHOMA. ALSO INTRODUCED ISO THUNDER OVER SOUTH CENTRAL OK WITH
RECENT HEAVY SHOWER DEVELOPMENT. OTHERWISE...THE FORECAST IS
LARGELY UNCHANGED. STILL EXPECT LIGHT SNOW OR A MIX OF RAIN/SNOW
FROM ROUGHLY I-44 WEST THROUGH SATURDAY AM. ACCUMULATIONS IF
ANY...WILL BE QUITE LOW...THOUGH ANY SNOWBANDS THAT DEVELOP MAY
LOCALLY LEAD TO A DUSTING TO QUARTER INCH OF SNOW FROM
NORTHWESTERN THROUGH WEST CENTRAL AND SOUTHWESTERN OKLAHOMA.
IMPACTS SHOULD BE MINOR GIVEN GROUND TEMPS ABOVE FREEZING...BUT
EXPOSED ROADS SUCH AS BRIDGES AND OVERPASSES MAY BECOME SLICK IN A
FEW PLACES THAT SEE LIGHT SNOW ACCUMULATIONS.
PREV DISCUSSION... /ISSUED 520 PM CST FRI DEC 26 2014/
AVIATION...
COLD FRONT NEAR I-44 CORRIDOR WILL CONT TO PUSH SOUTHEAST THIS
EVENING WITH NORTH WINDS THROUGH REMAINDER OF FORECAST. A FEW
GUSTS ACROSS SOUTHWEST SITES MAY EXCEED 20KTS THIS EVENING.
OTHERWISE MVFR CEILINGS EXPECTED TO GIVE WAY TO MAINLY CLEAR
SKIES DURING THE DAY ON SATURDAY... ESPECIALLY BY AFTN. THERE
IS A CHANCE FOR SOME LIGHT SNOW ACROSS NORTHWEST THIS EVENING
AND LIGHT RAIN NEAR I-44 CORRIDOR... HOWEVER CHANCES REMAIN TOO
LOW TO MENTION IN FORECAST AT THIS TIME.
30
PREV DISCUSSION... /ISSUED 321 PM CST FRI DEC 26 2014/
DISCUSSION...
A WAVE IS LIFTING NORTHEAST FROM THE ROCKIES INTO THE CENTRAL
PLAINS TODAY. MUCH OF THE PRECIPITATION THAT IS OBSERVED ON RADAR
IN THE EASTERN TEXAS PANHANDLE IS VIRGA AS LOW LEVELS REMAIN DRY
IN THE SOUTHEASTERN PANHANDLE. THERE IS A BIT MORE LOW LEVEL
MOISTURE IN THE NORTHEASTERN PANHANDLES AND NORTHWESTERN OKLAHOMA
AS EVIDENCED BY THE STRATUS... SO WILL KEEP CHANCE POPS THERE.
WILL ALSO KEEP CHANCE POPS EAST WHERE SOME LIGHT RAIN/DRIZZLE
DEVELOPMENT. BUT OVERALL FOR TONIGHT AND TOMORROW... IT DOES NOT
LOOK LIKE TOO SIGNIFICANT OF AN EVENT OVER THE AREA AND WILL
CONTINUE TO TREND OF DECREASING POPS AND EXPECTED PRECIPITATION
AMOUNTS.
THE OTHER MAIN WEATHER ISSUE IS EXPECTED TO BE THE SIGNIFICANTLY
COLDER WEATHER NEXT WEEK. THE FORECAST STILL LOOKS GOOD WITH THIS
AND DID NOT MAKE ANY SIGNIFICANT CHANGES IN THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 25 46 28 / 20 0 0 0
HOBART OK 40 22 46 26 / 10 0 0 0
WICHITA FALLS TX 42 26 48 31 / 20 0 0 0
GAGE OK 37 18 45 20 / 0 0 0 0
PONCA CITY OK 39 22 43 25 / 10 0 0 0
DURANT OK 44 29 47 31 / 30 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
04/23
Hazardous weather outlook, Dec 26, 4:50 PM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CST FRI DEC 26 2014
OKZ004>048-050>052-TXZ083>090-271800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CST FRI DEC 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.WINTER WEATHER...
LIGHT RAIN AND LIGHT SNOW CHANCES WILL EXIST ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT CONTINUING INTO SATURDAY.
LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE ACROSS PORTIONS OF
NORTHWESTERN OKLAHOMA. LITTLE ACCUMULATION IS EXPECTED ON ROADS...BUT
LOCALIZED AREAS OF NORTHWESTERN OKLAHOMA MAY SEE SLICK SPOTS ON ROADS
AND ESPECIALLY...BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
.WINTER WEATHER...
A MIX OF RAIN AND SNOW WILL REMAIN POSSIBLE EARLY SATURDAY MORNING
FROM CENTRAL THROUGH SOUTHWESTERN OKLAHOMA INTO WESTERN NORTH TEXAS...
BUT NO SNOW ACCUMULATIONS ARE EXPECTED.
PRECIPITATION CHANCES WILL RETURN BY MID TO LATE NEXT WEEK AS ANOTHER
STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS. LIGHT RAIN AND LIGHT
SNOW WILL BE POSSIBLE ACROSS OKLAHOMA AND NORTH TEXAS...AND MUCH COLDER
TEMPERATURES CAN ALSO BE EXPECTED.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
25/AUSTIN
Winter Weather, Oklahoma
- When
- December 27, 4:00 AM CST to 12:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Public
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Once the snow tapered off, Will Rogers World Airport measured 3 inches of snow, along with Midwest City. Tinker Air Force Base reported 2.5 inches of snow.
Winter Weather, Canadian
- When
- December 27, 4:00 AM CST to 12:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Public
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Once the snow tapered off, Mustang had received 3.5 inches.
Heavy Snow, Comanche
- When
- December 27, 5:00 AM CST to 10:00 AM CST
- Where
- Comanche forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Rain quickly changed over to snow. The snow became moderate to heavy at times. By the time snow had ended in the late morning, up to 6 inches of snow had fallen in Lawton, and 4 to 5 inches had fallen in Elgin and surrounding communities.
Heavy Snow, Grady
- When
- December 27, 5:00 AM CST to 11:00 AM CST
- Where
- Grady forecast zone
- Reported by
- Public
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Several social media posts of snow totals ranging from 3 to 4 inches. Snow began early in the morning and tapered off around 11 am. Once all was said and done, 4 inches of snow were reported in Chickasha and Amber, and 3.5 inches fell in Bridge Creek.
Winter Weather, Cleveland
- When
- December 27, 5:00 AM CST to 12:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Public
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Up to 3 inches of snow fell in Norman, and 2 to 3 inch amounts were also observed in other surrounding communities.
Winter Weather, Caddo
- When
- December 27, 5:00 AM CST to 11:00 AM CST
- Where
- Caddo forecast zone
- Reported by
- Public
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Once snow had ended, 2 inches had fallen in Anadarko.
Winter Weather, Cotton
- When
- December 27, 5:00 AM CST to 12:00 PM CST
- Where
- Cotton forecast zone
- Reported by
- Public
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Once snow had ended, 2.4 inches had fallen in Walters.
Winter Weather, McClain
- When
- December 27, 5:00 AM CST to 12:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Public
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by noon. Once the snow tapered off, Newcastle had received 3.5 inches.
Winter Weather, Stephens
- When
- December 27, 6:00 AM CST to 1:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Public
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by early afternoon. By the time snow had ended, up to 3.5 inches were reported in Duncan.
Winter Weather, Garvin
- When
- December 27, 7:00 AM CST to 1:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Public
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Snow began early in the morning and ended by early afternoon. Elmore City received 2 inches of snow by the time the snow had ended.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Arizona, December 27, 2014$1.0 million · 1 event
- Tornadoes in Texas, December 27, 2014$115,000 · EF1 · 2 events
- Heavy Snow and Winter Weather in Idaho, December 27 to 28, 201454 events
- Heavy Snow and Winter Weather in Washington, December 27 to 28, 201435 events
- Winter Storm and Heavy Snow in Montana, December 27 to 28, 20142 injured · 8 events
- Tornado and Damaging Wind in Texas, December 27, 2014$25,000 · EF0 · 2 events
- High Wind in Wyoming, December 27 to 28, 201459 kt wind · 12 events
- Heavy Snow in Montana, December 27 to 28, 20145 events
- Heavy Snow in Oregon, December 27 to 28, 20145 events
- Hail and Damaging Winds in Texas, December 27, 201453 kt wind · 5 events
- Flash Flooding and Heavy Rain in Alabama, December 27 to 28, 20144 events
- Heavy Snow in Idaho, December 27 to 28, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553406, 553411, 553399, 553400, 553407, 553409, 553410, 553412, 553408, 553405.